Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 183, NWS Cheyenne, WY

August 10, 2011Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2011, 5:23 PM MDT for Morrill County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 5:23 PM MDT (23:23 UTC)
Expired
Aug 10, 2011, 6:16 PM MDT
In force
53 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:23 PM MDTHAIL 0.258 Ne Broadwater, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS55 KCYS 102323
SVRCYS
NEC123-110030-
/O.NEW.KCYS.SV.W.0183.110810T2323Z-110811T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF MCCARTHY LAKE...OR 18 MILES SOUTH OF ALLIANCE...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4144 10286 4191 10307 4200 10284 4200 10268
      4191 10266 4180 10267 4173 10264 4144 10263
TIME...MOT...LOC 2323Z 322DEG 24KT 4184 10286
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
3 follow-up statements
168 
WWUS55 KCYS 102341
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT WED AUG 10 2011

NEC123-110030-
/O.CON.KCYS.SV.W.0183.000000T0000Z-110811T0030Z/
MORRILL NE-
541 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORRILL COUNTY UNTIL 630 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
MILES EAST OF ANGORA...OR 21 MILES SOUTH OF ALLIANCE...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4144 10286 4188 10305 4191 10266 4180 10267
      4173 10264 4144 10263
TIME...MOT...LOC 2341Z 322DEG 24KT 4177 10283
WIND...HAIL 60MPH 1.50IN

$$

RUBIN
708 
WWUS55 KCYS 110002
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT WED AUG 10 2011

NEC123-110030-
/O.CON.KCYS.SV.W.0183.000000T0000Z-110811T0030Z/
MORRILL NE-
602 PM MDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORRILL COUNTY UNTIL 630 PM MDT...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES
NORTHWEST OF LISCO...OR 28 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4154 10277 4181 10287 4191 10266 4180 10267
      4173 10264 4144 10263
TIME...MOT...LOC 0002Z 317DEG 26KT 4169 10273
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
494 
WWUS55 KCYS 110016
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT WED AUG 10 2011

NEC123-110026-
/O.CAN.KCYS.SV.W.0183.000000T0000Z-110811T0030Z/
MORRILL NE-
616 PM MDT WED AUG 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WESTERN NEBRASKA 
PANHANDLE UNTIL 1000 PM MDT.

LAT...LON 4154 10277 4181 10287 4191 10266 4180 10267
      4173 10264 4144 10263
TIME...MOT...LOC 0016Z 317DEG 26KT 4162 10264

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:33 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 10, 2:33 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT WED AUG 10 2011

.UPDATE...

WENT AHEAD AND ISSUED A FIRE WEATHER WATCH FOR CONVERSE...NIOBRARA
AND EASTERN CARBON/WESTERN ALBANY COUNTIES FOR THURSDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 202 PM MDT WED AUG 10 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY...

18Z SURFACE ANALYSIS HAD WEAK HIGH PRESSURE OVER NEBRASKA STILL
GIVING CWA LIGHT SOUTHEAST/UPSLOPE FLOW. 50 PLUS DEW POINTS
ALIGNED ALONG THE NEBRASKA/WYOMING BORDER. LAPS DATA SHOWING CAPES
OVER 1400 J/KG OVER THE PLATTE RIVER VALLEY AND LIS OF MINUS 4 IN
THIS AREA. WEAK ISOLATED CONVECTION STARTING IN NIOBRARA COUNTY.

THIS MORNINGS UPPER AIR SHOWED JET STREAM OVERHEAD WITH RIPPLES
ANALYZED AT BOTH 7/5H.

BOTTOM LINE IS THAT YOU CAN'T RULE OUT WEAK STORMS IN THE EASTERN
CWA THIS EVENING.

MODELS SHOWING A FAIRLY FAST MOVING PATTERN OF WEAK RIDGES AND
TROUGHS THROUGH THE SHORT TERM. PERSISTENCE FORECAST PROBABLY THE
BEST WAY TO GO WITH SEASONAL TO A LITTLE COOLER TEMPERATURE
FORECAST AND A MENTION OF DIURNAL THUNDERSTORMS. SPC DOES HAVE
PORTIONS OF THE EXTREME EASTERN CWA IN THE SLIGHT RISK FOR TOMORROW.

LONG TERM...SATURDAY THROUGH WEDNESDAY

UPPER LEVEL RIDGE BUILDS INTO THE AREA FOR THE WEEKEND WITH DRY
CONDITIONS EXPECTED. NEXT CHANCE FOR SHOWERS LOOKS TO BE SUNDAY
AFTERNOON ACROSS SOUTHERN WYOMING NEAR THE STATE LINE. DO BELIEVE
THE MAJORITY OF THE SHOWER ACTIVITY THOUGH WILL BE CONFINED TO
COLORADO. MONDAY LOOKS A LITTLE BETTER FOR MORE WIDESPREAD
ACTIVITY AS RIDGE FLATTENS OUT AND MOVES EAST ALLOWING MINOR
DISTURBANCES TO MOVE THROUGH THE WESTERLY FLOW.

A SHORTWAVE APPROACHES THE PACNW TUESDAY AND INTO WESTERN MONTANA
TUESDAY NIGHT. THIS COULD INCREASE OUR WINDS AS GFS SHOWING 700MB
WINDS TUESDAY INCREASING TO 20 TO 25KTS AND THEN TO 30 TO 35KTS
WEDNESDAY.

AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY. ISOLATED
CONVECTION THIS AFTERNOON AND EVENING MAY PRODUCE SOME AREAS OF
LOWER CEILINGS AND VISIBILITIES. SOME STRATUS COULD DEVELOP IN THE
AREA BETWEEN CHEYENNE AND SIDNEY THURSDAY MORNING BUT WILL NOT BE
WIDESPREAD IF IT DOES MATERIALIZES.

FIRE WEATHER...

WINDS EXPECTED TO INCREASE THURSDAY AS A LOW PRESSURE SYSTEM
TRACKS ACROSS MONTANA. WARM TEMPERATURES...COMBINED WITH THESE
INCREASED WINDS WILL CAUSE AFTERNOON HUMIDITIES TO FALL TO THE LOW
TEENS AND UPPER SINGLE DIGITS THURSDAY AFTERNOON IN FIRE WEATHER
WEATHER ZONES 301...302 AND 306. CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE IN THESE ZONES FROM NOON THROUGH 8 PM THURSDAY AND A
FIRE WEATHER WATCH MAY NEED TO BE ISSUED FOR THESE AREAS. WINDS
DIE OFF FRIDAY THROUGH THE WEEKEND...REDUCING THE FIRE WEATHER
THREAT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON THURSDAY TO 8 PM THURSDAY FOR
     WYZ101-WYZ102-WYZ103-WYZ113.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM/AVIATION...CLAYCOMB
Hazardous weather outlook, Aug 10, 4:23 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT WED AUG 10 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-111200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
423 PM MDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE LATE EVENING
MAINLY IN THE WESTERN NEBRASKA PANHANDLE.  SOME OF THE STORMS WILL
BE STRONG AND PRODUCE LARGE HAIL...STRONG WIND GUSTS AND HEAVY
RAINFALL.  A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN
NEBRASKA PANHANDLE UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST SATURDAY THROUGH TUESDAY AS MONSOONAL MOISTURE INTERACTS
WITH PASSING UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Aug 10, 4:33 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT WED AUG 10 2011

NEZ054-WYZ117>119-102330-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-SOUTH
LARAMIE RANGE FOOTHILLS WY-
433 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE AND WESTERN
KIMBALL COUNTIES UNTIL 530 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITAKER TO 6 MILES
SOUTH OF GUN BARREL...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HWY 85 AT LODGEPOLE CREEK AROUND 445 PM MDT.
HWY 85 AT COUNTY ROAD 222 AROUND 450 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4138 10486 4142 10438 4126 10391 4121 10474
TIME...MOT...LOC 2232Z 285DEG 19KT 4136 10480 4135 10437

RUBIN
Special weather statement, Aug 10, 4:50 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT WED AUG 10 2011

NEZ021-055-102315-
CHEYENNE NE-MORRILL NE-
450 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND EXTREME
NORTHEASTERN CHEYENNE COUNTIES UNTIL 515 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LISCO...OR 31 MILES
NORTHEAST OF SIDNEY...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN MORRILL COUNTY THROUGH 515 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4144 10263 4143 10287 4161 10291 4174 10264
TIME...MOT...LOC 2250Z 258DEG 31KT 4156 10269

RUBIN
Special weather statement, Aug 10, 4:52 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT WED AUG 10 2011

NEZ020-054-WYZ118-119-110000-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL
NE-
452 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 600 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUN BARREL...OR 27 MILES NORTHEAST OF
CHEYENNE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ALBIN AROUND 520 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 1000 PM MDT. BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4161 10385 4125 10379 4128 10443 4146 10446
TIME...MOT...LOC 2253Z 263DEG 23KT 4138 10432

RUBIN
Local storm report, Aug 10, 4:55 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             13 N BURNS              41.38N 104.36W
08/10/2011  E0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 10, 4:58 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             8 N BURNS               41.31N 104.36W
08/10/2011  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            VERY HEAVY RAIN.

&&

BCHAPMAN
Local storm report, Aug 10, 5:19 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             HARRISON                42.69N 103.88W
08/10/2011  E0.25 INCH       SIOUX              NE   TRAINED SPOTTER

0336 PM     TORNADO          4 W PINE BLUFFS         41.18N 104.14W
08/10/2011                   LARAMIE            WY   PUBLIC

0338 PM     HAIL             14 NW PINE BLUFFS       41.32N 104.26W
08/10/2011  E0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0343 PM     HAIL             PINE BLUFFS             41.18N 104.07W
08/10/2011  M0.50 INCH       LARAMIE            WY   LAW ENFORCEMENT

0350 PM     HAIL             PINE BLUFFS             41.18N 104.07W
08/10/2011  E1.25 INCH       LARAMIE            WY   LAW ENFORCEMENT

            HAIL RANGED IN SIZE FROM 1 INCH TO 1.25 INCHES.

0355 PM     HAIL             PINE BLUFFS             41.18N 104.07W
08/10/2011  E1.75 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

            ALSO HEAVY RAIN WITH SOME MINOR FLOODING.

0400 PM     TORNADO          2 SE BUSHNELL           41.21N 103.86W
08/10/2011                   KIMBALL            NE   LAW ENFORCEMENT

            ON THE GROUND BETWEEN COUNTY ROAD 20 AND 30.

0414 PM     HAIL             BURNS                   41.19N 104.36W
08/10/2011  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

0455 PM     HAIL             13 N BURNS              41.38N 104.36W
08/10/2011  E0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0457 PM     HAIL             8 N BURNS               41.31N 104.36W
08/10/2011  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            VERY HEAVY RAIN.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff66 min
Aug 9, 8:46 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill59 min
Aug 9, 9:38 PM MDTSpecial Weather StatementCYSBox Butte67 min
Aug 9, 9:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill30 min
Aug 9, 10:40 PM MDTSpecial Weather StatementCYSKimball50 min
Aug 10, 2:45 AM MDTSpecial Weather StatementCYSMorrill60 min
Aug 10, 1:39 PM MDTSpecial Weather StatementCYSSioux66 min
Aug 10, 2:18 PM MDTSpecial Weather StatementCYSKimball57 min
Aug 10, 2:23 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux67 min
Aug 10, 3:23 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min
Aug 10, 3:31 PM MDTSevere Thunderstorm WarningCYSKimball48 min
Aug 10, 3:38 PM MDTTornado WarningCYSKimball37 min
Aug 10, 4:00 PM MDTSpecial Weather StatementCYSBanner60 min
Aug 10, 4:11 PM MDTTornado WarningCYSKimball49 min
Aug 10, 4:24 PM MDTSpecial Weather StatementCYSBox Butte, Morrill66 min
Aug 10, 4:50 PM MDTSpecial Weather StatementCYSMorrill25 min
Aug 10, 4:52 PM MDTSpecial Weather StatementCYSBanner68 min
Aug 10, 5:26 PM MDTSpecial Weather StatementCYSKimball64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.